Flood, Kent
- When
- April 14, 8:56 AM EST to 2:06 PM EST
- Where
- Kent forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.096, -75.505 (the zone’s center; the record gives no point)
Runoff from the heavy rain that fell on the 12th and 13th caused flooding along the Saint Jones River. m.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
Runoff from the heavy rain that fell on the 12th and 13th caused flooding along the Saint Jones River. The Saint Jones River in Dover was above its 6 foot flood stage from 956 a.m. EDT through 306 p.m. EDT on the 14th. It crested at 6.14 feet at 11 a.m. EDT. The two day storm total in Dover was 2.67 inches.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Apr 14, 7:48 AM EST, 1 hour 8 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 848 AM EDT WED APR 14 2004 NOW THAT WEVE HAD TIME TO LOOK AT THE 06Z MODEL GUIDANCE, WEVE ISSUED A SECOND UPDATE TO PLAY DOWN THE CHANCE OF SHRA AND TSRA OVER SRN NJ AND TO BRING THE MORNING ACTIVITY UP INTO THE SRN PORTION OF THE LWR DE RVR VALLEY. THE 06Z GFS LOOKED GOOD ON ITS OMEGA FIELDS WHEN CORRELATED TO AREA OF SHRA N OF THE H5 LOW AND STILL IN RT REAR QUAD OF UPPER JET. LIGHTNING ACTIVITY HAS WANED A FAIR AMOUNT BUT NOT YET DISSIPATED COMPLETELY OVER LAST HR. STAB INDICES ARE MARGINAL FOR TSTMS, BUT KEPT IN THE CHANCE AS THEY WERE PRETTY MARGINAL WHEN THE LIGHTNING BLOSSOMED A COUPLE OF HOURS AGO. PREV AFDS BELOW. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE/OCEAN...SCA. MARINE/DEL BAY...SCA LOWER DELAWARE BAY. && MPD ****************************************************************** SEEING CLOUD TO GROUND LIGHTNING WITH ACTIVITY MOVING INTO CENTRAL DELMARVA AT TIME, AND SO HAVE UPDATED ACCORDINGLY PRODUCTS FOR SRN ZONES. NO OTHER CHANGES TO FCST. PREV AFD IS BELOW. && MPD ****************************************************************** OUR DRY PERIOD WILL BE SHORTLIVED. YESTERDAYS RAIN MOVED OFF TO THE NE BEFORE MIDNIGHT GIVING US A GOOD 6 TO 8 HOURS OF RELATIVELY DRY WX. BUT WITH THE UPPER LOW MOVING ENE FROM THE TENNESSEE VLY...WE CAN EXPECT ANOTHER ROUND OF SHWRS TODAY INTO TNGT AS A SURFACE WAVE DEVELOPS OVER SRN VA AND MOVES OFF THE MID ATLC COAST TNGT. WE MAY EVEN HAVE A FEW MORE TSTMS THIS AFTN...ESP SRN ZONES. WILL END PCPN LATER TNGT AS SYSTEM BEGINS TO PULL OFF TO THE EAST. SKIES WILL BEGIN TO CLEAR FROM W TO E TWRD DAYBRK. THEN IT LOOKS LIKE A STRING OF PLEASANT SPRING WX...ALTHOUGH A SHORT WAVE TRIES TO COME OVER THE TOP OF THE RIDGE AND MAY BRING SOME CLOUDS AND PSBLY EVEN A FEW SHWRS TO NRN ZNS SAT NGT. TEMPS WILL BE ON THE COOL SIDE TNGT THROUGH THU NGT BUT SHOULD GET BACK TO NORMAL OR SLIGHTLY ABOVE FRI AND CLIMB EVEN HIGHER SAT THROUGH MON. MARINE: WE WILL CONT SCA...MAINLY FOR SEAS...ALONG THE COAST AND ON THE LWR BAY. RPW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 454 AM EDT WED APR 14 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055- 060>062-067>071-141100- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA- COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA- DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ- INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ- MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD- WARREN NJ-WESTERN MONMOUTH NJ- 454 AM EDT WED APR 14 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST COUNTIES. .DAY ONE...TODAY THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON. SOME THUNDERSTORMS COULD HAVE SMALL HAIL AND STRONG GUSTY WINDS BUT WIDESPREAD SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON BUT IS NOT ANTICIPATED DAY TWO THROUGH SEVEN. RPW
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 536 AM EDT WED APR 14 2004 DEZ001>004-MDZ008-012-015-019-020-NJZ009-010-012>027-PAZ067>071- 141600- ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BUCKS PA-CAMDEN NJ- CAPE MAY NJ-CAROLINE MD-CECIL MD-CHESTER PA-COASTAL ATLANTIC NJ- COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-DELAWARE BEACHES DE- EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-INLAND SUSSEX DE- KENT MD-KENT DE-MERCER NJ-MIDDLESEX NJ-MONTGOMERY PA-NEW CASTLE DE- NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD- SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-TALBOT MD- WESTERN MONMOUTH NJ- 536 AM EDT WED APR 14 2004 LOW PRESSURE LIFTING NORTHEAST FROM SOUTHERN VIRGINIA TODAY WILL BRING ANOTHER ROUND OF SHOWERS TO OUR AREA. SCATTERED THUNDERSTORMS MAY OCCUR ONCE AGAIN THIS AFTERNOON INTO THIS EVENING. WHILE THE THREAT OF WIDESPREAD ORGANIZED SEVERE WEATHER IS RELATIVELY LOW... SOME OF THE THUNDERSTORMS MAY BE ACCOMPANIED BY SMALL HAIL AND STRONG GUSTY WINDS. STAY TUNED TO NOAA WEATHER RADIO OR LOCAL MEDIA OUTLETS FOR ADDITIONAL INFORMATION AS THIS WEATHER SITUATION DEVELOPS. THE LATEST WEATHER INFORMATION IS AVAILABLE ON OUR WEB SITE AT WWW.WEATHER.GOV/ER/PHI.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2004Every state in 2004This day in weather historyWarnings in Delaware, April 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5393115.